Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 60, NWS Grand Rapids, MI

July 18, 2007Gratiot County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 18, 2007, 7:37 PM EDT for Gratiot County, Michigan. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2007, 7:37 PM EDT (23:37 UTC)
Expired
Jul 18, 2007, 8:15 PM EDT
In force
38 min
Issued by
NWS Grand Rapids, MI
Area
Counties, with a storm outline in the text

County Gratiot County, MI

The radar

The Grand Rapids radar (KGRR), 104 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 4:39 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 317 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
317 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 182339
SVRGRR
MIC057-190030-
/O.NEW.KGRR.SV.W.0060.070718T2337Z-070719T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
737 PM EDT WED JUL 18 2007

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRATIOT COUNTY IN CENTRAL MICHIGAN

* UNTIL 830 PM EDT

* AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 12 MILES
  NORTHWEST OF BRECKENRIDGE...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH WHEELER BY 800 PM EDT
  BRECKENRIDGE BY 805 PM EDT
  WHEELER BY 810 PM EDT
  LANGPORT BY 815 PM EDT
  GALLOWAY BY 820 PM EDT

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

LAT...LON 4347 8461 4328 8437 4346 8437

$$

COBB
2 follow-up statements
000 
WWUS53 KGRR 190000
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
800 PM EDT WED JUL 18 2007

MIC057-190030-
/O.CON.KGRR.SV.W.0060.000000T0000Z-070719T0030Z/
GRATIOT MI-
800 PM EDT WED JUL 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR GRATIOT COUNTY...

AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR WHEELER...
OR ABOUT 12 MILES NORTHEAST OF ALMA...AND MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LANGPORT BY 810 PM EDT
  GALLOWAY BY 815 PM EDT

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4344 8457 4328 8437 4346 8437

$$
JK
000 
WWUS53 KGRR 190015
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
815 PM EDT WED JUL 18 2007

MIC057-190025-
/O.CAN.KGRR.SV.W.0060.000000T0000Z-070719T0030Z/
GRATIOT MI-
815 PM EDT WED JUL 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR GRATIOT COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4344 8457 4328 8437 4346 8437

$$
NJJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:00 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jul 18, 4:00 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
400 PM EDT WED JUL 18 2007

LATEST UPDATE...ALL SECTIONS EXCEPT AVIATION...

.SYNOPSIS... (400 PM EDT WED JUL 18 2007)
A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDING FROM THE CENTRAL
PLAINS EAST ACROSS THE SOUTHERN GREAT LAKES REGION WILL MOVE LITTLE
THROUGH THURSDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO AFFECT THE REGION UNTIL THE FRONT PUSHES SOUTH OF THE
AREA THURSDAY AFTERNOON AND EVENING.

NORTH WINDS WILL USHER IN COOLER AND DRIER AIR THURSDAY NIGHT AND
FRIDAY...WHICH WILL LINGER THROUGH THE COMING WEEKEND. HIGH PRESSURE
WILL SETTLE DIRECTLY OVERHEAD SATURDAY AND SUNDAY... RESULTING IN
LIGHT WINDS...WARM DAYS...AND COOL NIGHTS. DAYTIME RELATIVE
HUMIDITIES WILL BE ON THE LOW SIDE THIS WEEKEND.

&&

.SHORT TERM... (400 PM EDT WED JUL 18 2007)
THE MAIN FCST CHALLENGE IS SHOWER AND TSTM POTENTIAL OVER THE NEXT
24 HOURS.

SCATTERED DIURNAL CONVECTION WHICH HAS DEVELOPED THIS AFTERNOON FROM
NE WI...SE ACROSS CNTRL LWR MI...TO SE LWR MI IS FAVORING AREAS OF
ENHANCED LOW LEVEL CONVERGENCE PER LATEST MSAS ANALYSIS. THIS SHOULD
CONTINUE TO BE THE CASE THROUGH SUNSET...WITH A FEW CELLS POSSIBLY
PULSING TO NEAR SVR LEVELS AS SB CAPES EXCEED 2000 J/KG DURING PEAK
HEATING. GOOD DEEP LAYER /0-6 KM/ SHEAR OF AROUND 45 KNOTS MAY HELP
THE CAUSE TOO AS THEY MOVE TO THE SE AT AROUND 25 MPH. WILL CARRY
SCATTERED SHOWERS/TSTMS NORTH AND EAST OF GRR THIS EVENING WITH
CHANCE WORDING ELSEWHERE.

ONCE THE DIURNAL CONVECTION WANES... THE FOCUS THEN BECOMES THE
UNSEASONABLY STRONG WAVE DROPPING DOWN FROM THE NW OVERNIGHT AND
THURSDAY MORNING. THE APPROACH OF THIS WAVE MAY CAUSE THE STRONGER
BAROCLINIC ZONE CURRENTLY TO OUR SW TO BULGE SLIGHTLY FARTHER NE.
THUS ANY NOCTURNAL MCS ACTIVITY... WHICH HAS FAVORED NRN IL THE LAST
FEW DAYS... COULD BEGIN AFFECTING THE SRN PORTION OF THE CWFA
OVERNIGHT. WILL CARRY LIKELY POPS ALONG THE I-94 CORRIDOR FOR THE
LATE NIGHT PERIOD...WITH DECREASING POPS AS YOU HEAD NORTH.

OUR BEST CHANCE OF RAIN... AT LEAST FOR THE SRN CWFA... APPEARS TO
COME ON THURSDAY MORNING AS THE AFOREMENTIONED STRONG NRN STREAM
WAVE SWINGS THROUGH THE AREA. WILL CARRY LIKELY POPS FOR GRR AND
POINTS SOUTH AND EAST IN THE 12Z-18Z TIME FRAME... WHICH IS WHEN
BEST UPPER LEVEL JET DYNAMICS ARE IN PLACE. ALL PCPN IS EXPECTED TO
COME TO AN END BY 00Z FRIDAY WITH THE DEPARTURE OF THE UPPER WAVE
AND SURFACE FRONTAL BOUNDARY.

ANOTHER SURGE OF UNSEASONABLY COOL (AND DRY) AIR PUSHES IN THURSDAY
NIGHT ON THE HEELS OF NORTHERLY WINDS... AND LINGERS INTO FRIDAY.
THIS WILL DRY THINGS OUT...ALTHOUGH SOME CAA/DIURNAL CLOUDINESS MAY
BE PRESENT FRIDAY.

&&

.LONG TERM... (400 PM EDT WED JUL 18 2007)
AN UNUSUALLY SHARP UPPER TROUGH WILL BE OVER NY STATE TO START THE
EXTENDED PERIOD ON SATURDAY...WITH AN UPPER RIDGE OVER THE PLAINS
STATES.  THIS WILL LEAVE THE GREAT LAKES REGION UNDER NORTHWEST FLOW
WHICH WILL KEEP TEMPS NEAR NORMAL FOR THE WEEKEND AND EARLY NEXT
WEEK.  WE WILL BEGIN TO SEE A GRADUALLY WARMING TREND INTO THE
MIDDLE OF NEXT WEEK AS THE FLOW FLATTENS OUT AND THE RIDGE MOVES
TOWARDS THE AREA.  TEMPS WILL BE IN THE UPPER 70S SATURDAY...WARMING
TO AROUND 90 BY WEDNESDAY.  A COUPLE OF WEAK UPPER WAVES PASS
THROUGH THE MEAN FLOW IN THE MONDAY THROUGH WEDNESDAY TIME FRAME.
MOISTURE APPEARS TO BE LIMITED WITH THESE WAVES SO HAVE ONLY PUT IN
SLGT CHC POPS TO COVER THESE SYSTEMS.

&&

.AVIATION...(151 PM EDT WED JUL 18 2007)
A WEAK UPPER WAVE WAS CROSSING SOUTHERN LOWER MI THIS AFTERNOON.  SO
FAR THIS WAVE HAS ONLY INCREASED THE LOW AND MID LEVEL CLOUD COVER.
HOWEVER THERE WAS ENOUGH INSTABILITY FOR WIDELY SCATTERED
THUNDERSTORMS TO DEVELOP OVER THE NEXT COUPLE OF HOURS.  ONCE THIS
WAVE PASSES...BY ABOUT 21Z...WE SHOULD BE ENTERING A LULL IN THE
PCPN AND THE CLOUDS SHOULD BECOME MORE SCATTERED.

OVERNIGHT ANOTHER UPPER WAVE AND A COLD FRONT APPROACHES SW LOWER
MI.  THIS WAVE WILL BE MUCH STRONGER AND WIDESPREAD SHOWERS ARE
EXPECTED AFTER 06Z.  INSTABILITY WILL BE LIMITED BY THIS TIME
FRAME...ALTHOUGH SOME LINGERS ACROSS THE I94 CORRIDOR.  EXPECT THERE
WILL BE ISOLATED EMBEDDED THUNDERSTORMS ACROSS THE NORTHERN TAF
SITES... MKG...GRR...AND LAN.  WHILE STORMS SHOULD BE A BIT MORE
COMMON FOR THE SOUTHERN TAF SITES...AZO...BTL...AND JXN.

THE COLD FRONT WILL COME THROUGH MOST OF THE SITES DURING THE MORE
STABLE MID MORNING HOURS OF THURSDAY.  HOWEVER THE FRONT MAY NOT BE
THROUGH LAN AND JXN UNTIL EARLY AFTERNOON WHEN THERE MAY BE ANOTHER
PEAK IN CONVECTION AFTER 16Z THURSDAY.
&&

.MARINE... (400 PM EDT WED JUL 18 2007)
LIGHT WINDS/WAVES EXPECTED TONIGHT... ALTHOUGH ABRUPT SHIFT/INCREASE
TO NORTHERLY ON THURSDAY COMBINED WITH STRONG CAA AND WARM LAKE
TEMPS WILL UNDOUBTEDLY LEAD TO BUILDING WAVES. SMALL CRAFT
ADVISORIES WILL LIKELY BE NEEDED THURSDAY AFTERNOON AND THURSDAY
NIGHT.

&&

.HYDROLOGY... (400 PM EDT WED JUL 18 2007)
DUE TO THE SCATTERED NATURE OF CONVECTION NO RIVER PROBLEMS ARE
EXPECTED. HOWEVER SOME URBAN/SMALL STREAM FLOODING IS CERTAINLY
POSSIBLE WHERE HEAVIER CELLS TEND TO REPEAT OVER THE SAME AREAS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE
&&

SHORT TERM: MEADE
LONG TERM: JK
AVIATION: JK
MARINE: MEADE
HYDROLOGY: MEADE
Hazardous weather outlook, Jul 18, 4:55 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
455 PM EDT WED JUL 18 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-191000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
455 PM EDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF
SOUTHWEST LOWER MICHIGAN TONIGHT. THE GREATEST CHANCE FOR SEVERE
STORMS WILL BE THIS EVENING...EAST OF HIGHWAY U.S. 131 AND NORTH OF
INTERSTATE 96. THUNDERSTORM MOVEMENT WILL BE SOUTHEAST AT AROUND 30
MPH...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS.
LOCALLY HEAVY RAINFALL COULD RESULT IN SOME URBAN AND SMALL STREAM
FLOODING.

ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE VERY LATE TONIGHT ALONG
AND SOUTH OF THE INTERSTATE 94 CORRIDOR. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE AT THIS TIME... BUT MAY CONTAIN LOCALLY HEAVY
RAINFALL...SMALL HAIL...GUSTY WINDS TO 50 MPH...AND DANGEROUS CLOUD
TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MOST OF THE DAY
THURSDAY AS TWO COLD FRONTS MOVE THROUGH THE AREA. THE SECOND COLD
FRONT...LATE IN THE EVENING WILL BRING IN THE TRULY COOLER AIR
AND END THE THREAT OF RAIN. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO EARLY THIS
EVENING.

LMZ844>849-191000-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
455 PM EDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS THROUGH TONIGHT WILL BRING THE THREAT OF
LIGHTNING...HEAVY RAINFALL...STRONG WINDS AND HIGH WAVES. AREAS OF
DENSE FOG ARE ALSO EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS INTO THURSDAY NIGHT WILL CONTINUE TO
BRING THE THREAT OF LIGHTNING...HEAVY RAINFALL...STRONG WINDS AND
HIGH WAVES.

NORTH WINDS BEHIND THE COLD FRONT WILL INCREASE WAVES TO AS HIGH
AS 6 FEET THURSDAY AFTERNOON AND THURSDAY NIGHT. THAT WILL PRESENT
A HAZARD TO SMALL WATER CRAFT AND CREATE A THREAT FOR RIP
CURRENTS. THE WIND AND WAVES WILL SUBSIDE BY FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO EARLY THIS
EVENING.

In the hours before

Local storm report, Jul 18, 5:42 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
542 PM EDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             2 NNW ALMA              43.41N 84.68W
07/18/2007  M0.88 INCH       GRATIOT            MI   LAW ENFORCEMENT

0527 PM     HAIL             ALMA                    43.38N 84.65W
07/18/2007  M1.75 INCH       GRATIOT            MI   EMERGENCY MNGR

0530 PM     TSTM WND DMG     2 WSW ALMA              43.37N 84.69W
07/18/2007                   GRATIOT            MI   LAW ENFORCEMENT

            LARGE TREE DOWN ON LOOSE ROAD

&&

BMH
Local storm report, Jul 18, 6:01 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
601 PM EDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     4 ESE TITUS             43.64N 85.03W
07/18/2007                   ISABELLA           MI   BROADCAST MEDIA

            NUMEROUS TREES DOWN. A 100 YEAR OAK TREE BLOWN DOWN. TWO
            TREES BLOWN DOWN ON HOUSES.

&&

BMH
Local storm report, Jul 18, 6:17 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
617 PM EDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     4 SSW WEIDMAN           43.64N 85.02W
07/18/2007                   ISABELLA           MI   EMERGENCY MNGR

            BOATS BLOWN FROM WATER TO LAND. MODERATE TO SEVERE
            STRUCTURAL DAMAGE TO BULDINGS. MULTIPLE TREES DOWN.

&&

BMH
Local storm report, Jul 18, 6:30 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
630 PM EDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     1 N ALMA                43.38N 84.67W
07/18/2007                   GRATIOT            MI   LAW ENFORCEMENT

            NUMEROUS POWER LINES AND TREES DOWN AROUND SUPERIOR
            STREET AND M-46. POWER POLES BROKEN AND A MOBILE HOME
            SEPARATED.

&&

BMH
Local storm report, Jul 18, 6:58 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
658 PM EDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     1 NNE ALMA              43.39N 84.65W
07/18/2007                   GRATIOT            MI   TRAINED SPOTTER

            BETWEEN IOWA AND SUPERIOR STREET 50FT TALL PINE TREE
            UPROOTED.

0530 PM     TSTM WND DMG     1 NNE ALMA              43.39N 84.65W
07/18/2007                   GRATIOT            MI   TRAINED SPOTTER

            BETWEEN END STREET AND SUPERIOR STREET ROTTED 2FT
            DIAMETER TREE DOWN

&&

BMH
Special weather statement, Jul 18, 7:19 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
719 PM EDT WED JUL 18 2007

MIZ046-190000-
ISABELLA-
719 PM EDT WED JUL 18 2007

...SPECIAL WEATHER STATEMENT...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOUNT PLEASANT...MOVING EAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
RURAL SOUTHEASTERN ISABELLA COUNTY.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4374 8474 4359 8478 4352 8462 4371 8462

COBB

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:38 PM EDTSpecial Weather StatementGRRClare, Isabella, Mecosta, Osceola52 min
Jul 18, 4:10 PM EDTSpecial Weather StatementGRRClare, Gladwin35 min
Jul 18, 4:13 PM EDTSevere Thunderstorm WarningGRRIsabella62 min
Jul 18, 4:41 PM EDTSevere Thunderstorm WarningGRRGratiot79 min
Jul 18, 5:55 PM EDTSevere Thunderstorm WarningGRRGratiot27 min
Jul 18, 6:35 PM EDTSpecial Marine WarningGRR47 min
Jul 18, 7:19 PM EDTSpecial Weather StatementGRRIsabella41 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.